MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS PUMP MODULE BLOOD INFUSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS PUMP MODULE BLOOD INFUSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 10062818
Medical Device Problem Code Backflow (1064)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd alaris pump module blood infusion set back flowed.The following information was provided by the initial reporter: i noticed that my blood in the tubing looked super diluted.I traced it up to the bag and the bag looked overfilled and diluted but if you trace the tubing closer to the patient it didn't look diluted.I made sure to check my clamp on my ns side and the clamp was in place and didn't appear to have any issues.I finished what was left of the blood and put on my flush and a couple mins later i go back in because it is beeping air in line.Somehow my ns bag ran completely dry.So, while the blood was infusing, despite being clamped my ns was back priming into my blood bag.
 
Additional Manufacturer Narrative
One sample was received for quality evaluation.Visual examination was conducted and no damages or abnormalities were identified.The set was then primed with water.A bag of water and blue dye was connected to one spike and a bag of clear water was connect to the other spike.A simulated infusion, at a rate of 125 ml/hr was then conducted with each of the infusion inlet lines clamped in order to keep the two liquids from back flowing into the other bag.There were no signs of leakage, air-in-line, occlusion or backflow.The customer complaint of backflow could not be verified.A root cause for the failure could not be determined because the failure could not be replicated.A device history record review for model 10062818 lot number 23125284 was performed.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.

Brand Name
BD ALARIS PUMP MODULE BLOOD INFUSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21970328
Report Number9616066-2025-01136
Device Sequence Number20873152
Product Code FPA
UDI-Device Identifier07613203019668
UDI-Public(01)07613203019668(11)231213(17)261213(10)23125284
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K022209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number10062818
Device Lot Number23125284
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2025
Supplement Date Received by Manufacturer05/20/2025
Initial Report FDA Received Date05/06/2025
Supplement Report FDA Received Date05/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown